MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 77557
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the hemoconcentrator outline line was dripping blood.As a result, the line was replaced.The surgical procedure was completed successfully.There was a 20 milliliter (ml) blood loss during a pediatric case.There was no delay, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
Per the user facility, the leak was first noticed when opening the hemoconcentrator shunt during priming.The prime volume immediately started dripping from the 1/8 inch to 1/4 inch step up.The team had to make a line to replace the hemoconcentrator inlet line and then the issue occurred again during cpb.
 
Additional Manufacturer Narrative
The reported complaint was not verifiable since the product was not returned for evaluation or testing.Multiple diligence attempts for part return were unsuccessful.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Event or Problem Description
Per clinical review: this complaint involved a pack that had a leak develop first in the inlet line to a hemoconcentrator during prime and then a leak out of the of the hemmoconcentrator during bypass with a blood loss of 20 milliliters (ml).The inlet tubing was replaced during prime setup.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key19121193
Report Number3017987980-2024-00012
Device Sequence Number7641422
Product Code OEZ
UDI-Device Identifier00699753514997
UDI-Public(01)00699753514997(17)250430(10)0000426876
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number77557
Device Lot Number0000426876
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown